Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 49, NWS Fort Worth, TX

March 26, 2017Collin County, Cooke County, Denton County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 26, 2017, 9:29 PM CDT for Collin County, Cooke County, Denton County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 26, 2017, 9:29 PM CDT (02:29 UTC)
Expired
Mar 26, 2017, 10:15 PM CDT
In force
46 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Collin County, TX, Cooke County, TX, Denton County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 100 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 4:02 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2017-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 892 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2017-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
892 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1866 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
259 m²/s²
Significant tornado parameter
0.2
Supercell composite
12.6

Open this sounding in Storm Lab

The text

As transmitted.

537 
WUUS54 KFWD 270229
SVRFWD
TXC085-097-121-270315-
/O.NEW.KFWD.SV.W.0049.170327T0229Z-170327T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
929 PM CDT SUN MAR 26 2017

The National Weather Service in Fort Worth has issued a

* Severe Thunderstorm Warning for...
  Northeastern Denton County in north central Texas...
  Northwestern Collin County in north central Texas...
  Southeastern Cooke County in north central Texas...

* Until 1015 PM CDT.

* At 928 PM CDT, a severe thunderstorm was located near Celina, or 14
  miles northwest of McKinney, moving east at 25 mph.

  HAZARD...60 mph wind gusts and half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* This severe thunderstorm will be near,
  Anna and Van Alstyne around 1000 PM CDT. 

Other locations impacted by this severe thunderstorm include Melissa,
Weston, Westminster and Valley View.

This includes Interstate 35 between mile markers 481 and 483.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection get inside a sturdy structure and stay away from
windows.

&&

A tornado watch remains in effect until 1100 PM CDT for north central
Texas.

LAT...LON 3342 9694 3341 9686 3341 9684 3340 9648
      3326 9649 3326 9683 3337 9715 3343 9720
      3354 9695
TIME...MOT...LOC 0228Z 253DEG 22KT 3338 9680 

HAIL...1.25IN
WIND...60MPH
 
$$

Stalley
1 follow-up statement
232 
WWUS54 KFWD 270252
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
952 PM CDT SUN MAR 26 2017

TXC097-121-270300-
/O.CAN.KFWD.SV.W.0049.000000T0000Z-170327T0315Z/
Denton TX-Cooke TX-
952 PM CDT SUN MAR 26 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DENTON AND
SOUTHEASTERN COOKE COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area, therefore the warning has been cancelled.

A tornado watch remains in effect until 1100 PM CDT for north central
Texas.

LAT...LON 3340 9648 3326 9649 3338 9684 3340 9684
TIME...MOT...LOC 0250Z 253DEG 22KT 3342 9664 

$$

TXC085-270315-
/O.CON.KFWD.SV.W.0049.000000T0000Z-170327T0315Z/
Collin TX-
952 PM CDT SUN MAR 26 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHWESTERN COLLIN COUNTY...

At 950 PM CDT, a severe thunderstorm was located near Van Alstyne, or
13 miles south of Sherman, moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection stay inside a sturdy structure and keep away from
windows.

&&

A tornado watch remains in effect until 1100 PM CDT for north central
Texas.

LAT...LON 3340 9648 3326 9649 3338 9684 3340 9684
TIME...MOT...LOC 0250Z 253DEG 22KT 3342 9664 

HAIL...1.00IN
WIND...60MPH
 
$$

Stalley

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 8:17 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Mar 26, 8:17 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
817 PM CDT Sun Mar 26 2017

.AVIATION...
The Metroplex TAF sites have been in the gap so far with storms
sliding just to the northwest and north while other cells between
KCPT and KBBD have been remaining to the south. Will have to keep
an eye on the storms to the south but they will likely remain
south of the Metroplex TAF sites. MVFR ceilings will try to
spread north into the Metroplex overnight tonight...after the
convection to the south moves east. Have indicated BKN012
starting at 06z and down to IFR (BKN008) from 09z-13z. A cold
front should move through around 13z with ceiling then improving
to MVFR and then to VFR by 16z.

Waco...will keep an eye on the storms to the west and will likely
have to add VCTS in for the 02-04z period. Otherwise, expect
IFR ceilings to spread north in the site around 04z and IFR
ceilings by 08z. A cold front will move through around 17z
with steadying improving ceilings thereafter.

58

&&

.MESOSCALE UPDATE...
Numerous strong/severe supercellular storms are in progress as of
6pm west of I-35. Hail has been the main concern with these
storms thus far due to their high bases (5-6 kft) and the
favorable hail environment discussed in the previous Mesoscale
Update. These storms developed along the leading edge of the
dryline along a higher theta-e axis where slightly more favorable
low-level moisture resides. As these storms continue to shift
eastward toward I-35, they will encounter a more favorable
environment with MLCAPE values exceeding 1500 J/kg and more
moderate low-level moisture with surface dewpoints in the low 60s.
Now that peak heating has passed, boundary layer mixing is
lessening and boundary layer moisture should increase. Storms
should be capable of becoming surface- based rather than elevated
as this occurs. This will imply an increased tornado threat
compared to the initial thunderstorms given that LCLs will
decrease, although the main concern continues to be large hail.

As additional storms develop, as suggested by latest high-res
guidance, they may grow upscale into a complex with embedded
supercellular structures as they shift east of I-35. A Tornado
Watch and Severe Thunderstorm Watch cover North and parts of
Central Texas through 11pm. Continue to follow graphics, watches,
and warnings for the latest information.

-Stalley

&&

.PREV DISCUSSION... /ISSUED 324 PM CDT Sun Mar 26 2017/

See locally issued Mesoscale Update AFDFWD and regional SPC
SWOMCD discussions for short term updates through this evening.

For tonight after midnight most of the convection that occurs this
evening should be waning across our far eastern areas. A cold
front will eventually catch up to the dryline and push through the
remainder of the CWA through mid Monday morning. Drier air will
filter into the region through the day tomorrow with highs in the
mid/upper 70s and lower 80s. While the front will initially clear
the CWA, it is likely to quickly return northward as a warm front,
especially across West Texas late Monday night. This will mean a
gradual increase in moisture again across the southern half of the
CWA as southeasterly winds return.

By Tuesday, another powerful upper low will be moving out of New
Mexico and approaching Texas. Rich Gulf moisture will have spread
northward and should be in place across most of Texas. A dryline
will set up across West Texas with a warm front extending from the
surface low in the Panhandle southeast to along the Red River.
This will set up another favorable scenario for severe weather
Tuesday afternoon and evening. Initially, the more significant
threat will be to the west of our area, but will spread eastward
into the late evening hours. Our best chances for showers and
thunderstorms will arrive late Tuesday night into Wednesday
morning and will continue to be accompanied by a severe weather
threat.

In addition to a severe weather threat, deep southerly flow will
be in place Tuesday night into Wednesday morning accompanied by PW
values near record territory. This suggests that one or more
convective lines or clusters could train over localized areas
resulting in a flash flood threat. The entire system does appear
to be progressive enough to preclude a more serious hydrologic
threat at this time. Precipitation should end quickly from west to
east during the day Wednesday.

The upper pattern remains progressive through the weekend with yet
another system approaching by Saturday. At this time it is a
little early to tell if a significant severe threat will accompany
this system, but rain/storm chances appear to be increasing at
least for Saturday.

Dunn

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    60  79  59  81  66 /  70   0   0  20  70
Waco                63  81  64  82  66 /  50  10   5  20  70
Paris               61  76  54  77  63 /  60  10   0  20  50
Denton              56  77  56  78  65 /  70   0   0  20  70
McKinney            59  77  57  79  65 /  70   0   0  20  70
Dallas              61  80  60  81  67 /  70   0   0  20  70
Terrell             62  79  58  81  66 /  50  10   0  20  60
Corsicana           65  81  62  82  67 /  40  20   0  20  50
Temple              64  83  64  83  66 /  30  10   5  30  70
Mineral Wells       52  80  55  78  61 /  20   0   0  40  80

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

58/26
Hazardous weather outlook, Mar 26, 4:47 AM CDT, 16 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
447 AM CDT Sun Mar 26 2017

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
447 AM CDT Sun Mar 26 2017

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.

There is a chance for thunderstorms late this afternoon through
tonight across all of North and Central Texas. While only a few
storms are expected to develop, those that do form will likely become
severe. The main hazards are expected to be large hail and damaging
winds, although there is the potential for a few tornadoes north of
Interstate 20. The highest chances for thunderstorms and severe
weather will be along and north of Interstate 20 beginning after 4PM.
The severe weather threat is expected to diminish after midnight.

An elevated fire weather threat is expected to develop late this
afternoon west of a Jacksboro to Comanche line.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A few thunderstorms may linger Monday morning along and east of a
line from Paris to Athens to Cameron. Severe weather is not expected.

There are more thunderstorm chances Tuesday through Thursday as
another storm system affects the region. Severe weather and
flooding will be possible with this mid-week system, in particular
Tuesday night and Wednesday.

Another round of thunderstorms is expected next weekend.

.SPOTTER INFORMATION STATEMENT...
Some spotter activation is likely late this afternoon and evening,
with better chances for activation along and north of Interstate 20.

JLDunn

In the hours before

Local storm report, Mar 26, 9:08 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
908 PM CDT SUN MAR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     HAIL             MELISSA                 33.28N  96.58W
03/26/2017  E1.50 INCH       COLLIN             TX   AMATEUR RADIO
Local storm report, Mar 26, 9:13 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
913 PM CDT SUN MAR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             PILOT POINT             33.40N  96.97W
03/26/2017  E1.50 INCH       DENTON             TX   PUBLIC
Local storm report, Mar 26, 9:20 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
920 PM CDT SUN MAR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 PM     HAIL             3 W HILLSBORO           32.00N  97.18W
03/26/2017  E1.00 INCH       HILL               TX   EMERGENCY MNGR

            HWY 22 WEST OF HILLSBORO
Local storm report, Mar 26, 9:25 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
925 PM CDT SUN MAR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 PM     HAIL             DORCHESTER              33.53N  96.70W
03/26/2017  E0.75 INCH       GRAYSON            TX   EMERGENCY MNGR
Local storm report, Mar 26, 9:27 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
927 PM CDT SUN MAR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 PM     HAIL             2 SW MCKINNEY           33.18N  96.64W
03/26/2017  E1.00 INCH       COLLIN             TX   TRAINED SPOTTER
Local storm report, Mar 26, 9:29 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
929 PM CDT SUN MAR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             MCKINNEY                33.20N  96.62W
03/26/2017  E2.00 INCH       COLLIN             TX   FIRE DEPT/RESCUE

            GOLFBALL TO SLIGHTLY SMALLER THAN TENNIS BALL

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 7:11 PM CDTSevere Thunderstorm WarningFWDBosque, Erath, Hamilton, Johnson, Somervell64 min
Mar 26, 7:18 PM CDTSevere Thunderstorm WarningFWDCooke27 min
Mar 26, 7:21 PM CDTSpecial Weather StatementFWDMills24 min
Mar 26, 7:21 PM CDTSevere Thunderstorm WarningFWDDenton, Wise54 min
Mar 26, 7:25 PM CDTTornado WarningFWDDenton35 min
Mar 26, 7:41 PM CDTAreal Flood AdvisoryFWDBosque, Hamilton, Hill, Johnson3 hr
Mar 26, 7:46 PM CDTTornado WarningFWDCooke, Grayson29 min
Mar 26, 7:47 PM CDTSpecial Weather StatementFWDHamilton43 min
Mar 26, 7:55 PM CDTSevere Thunderstorm WarningFWDCoryell, Hamilton, Lampasas, Mills65 min
Mar 26, 7:57 PM CDTSpecial Weather StatementFWDJohnson33 min
Mar 26, 8:07 PM CDTSevere Thunderstorm WarningFWDBosque, Hill53 min
Mar 26, 8:11 PM CDTSevere Thunderstorm WarningFWDCollin, Denton79 min
Mar 26, 8:14 PM CDTSevere Thunderstorm WarningFWDCooke, Grayson46 min
Mar 26, 8:23 PM CDTSevere Thunderstorm WarningFWDCooke, Denton67 min
Mar 26, 8:43 PM CDTSevere Thunderstorm WarningFWDCoryell, Hamilton, Lampasas, Mills62 min
Mar 26, 8:56 PM CDTSevere Thunderstorm WarningFWDBosque, Hill, McLennan64 min
Mar 26, 8:59 PM CDTSevere Thunderstorm WarningFWDGrayson76 min
Mar 26, 9:07 PM CDTSpecial Weather StatementFWDCoryell23 min
Mar 26, 9:20 PM CDTAreal Flood AdvisoryFWDHill3 hr
Mar 26, 9:22 PM CDTSevere Thunderstorm WarningFWDCollin, Fannin, Hunt53 min
Mar 26, 9:23 PM CDTSevere Thunderstorm WarningFWDCoryell, Lampasas67 min
Mar 26, 9:38 PM CDTAreal Flood AdvisoryFWDCoryell, Lampasas3 hr
Mar 26, 9:47 PM CDTSevere Thunderstorm WarningFWDHill, Limestone, Navarro58 min
Mar 26, 10:11 PM CDTSevere Thunderstorm WarningFWDDelta, Fannin, Hunt, Lamar79 min
Mar 26, 10:14 PM CDTSevere Thunderstorm WarningFWDFannin, Grayson19 min
Mar 26, 10:23 PM CDTSevere Thunderstorm WarningFWDBell, Coryell, Falls, McLennan52 min
Mar 26, 10:36 PM CDTSpecial Weather StatementFWDCoryell24 min
Mar 26, 10:44 PM CDTSevere Thunderstorm WarningFWDBell, Coryell46 min
Mar 26, 10:53 PM CDTSpecial Weather StatementFWDFannin52 min
Mar 26, 11:16 PM CDTSevere Thunderstorm WarningFWDCollin, Fannin, Hunt32 min
Mar 26, 11:29 PM CDTSevere Thunderstorm WarningFWDBell, Falls, Milam61 min
Mar 26, 11:53 PM CDTSpecial Weather StatementFWDDelta37 min
Mar 27, 12:22 AM CDTSevere Thunderstorm WarningFWDFalls, Milam, Robertson53 min
Mar 27, 12:24 AM CDTSpecial Weather StatementFWDDelta36 min
Mar 27, 1:58 AM CDTSevere Thunderstorm WarningFWDRobertson32 min

Nearby

Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.